MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418160-J
Medical Device Problem Codes Complete Blockage (1094); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Thrombosis (2100); Thrombus (2101)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 1 year post procedure, the patient presented to the emergency room with a cold leg.Physician elected to administer a lytic and perform an angio-jet.Physician noticed the left iliac limb was higher than the right and physician thought it was impeding flow into that limb.Physician elected to extend the limb to match the other side and put a second stent to trap any additional thrombus left.Final angio looked great and patient was discharged.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows a thrombosed left iliac limb.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a left limb occlusion occurred that was not included in the event as reported.This finding was discovered during an examination of 12-month post implant ct (computed tomography) scan.The most likely causation for the reported event is user-related due to the offset limbs (by 11.5mm) noted at 1-month post implant ct.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported to be doing well and discharged.No additional investigation of this reported adverse event is planned however, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.Corrections: h6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 1 year post procedure, the patient presented to the emergency room with a cold leg.Physician elected to administer a lytic and perform an angio-jet.Physician noticed the left iliac limb was higher than the right and physician thought it was impeding flow into that limb.Physician elected to extend the limb to match the other side and put a second stent to trap any additional thrombus left.Final angio looked great and patient was discharged.Additional information: during clinical assessment, occlusion of the left limb was also identified that was not included in the event as reported.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10423685
Report Number3008011247-2020-00091
Device Sequence Number14183983
Product Code MIH
UDI-Device IdentifierM701TVIL1418160J1
UDI-Public+M701TVIL1418160J1/$$3211031FS10251839P
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberTV-IL1418160-J
Device Catalogue NumberTV-IL1418160-J
Device Lot NumberFS102518-39
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB - FS051518-61; OVATION IX MAIN BODY - FS100518-02; OVATION PRIME FILL POLYMER - FF110218-02; OVATION IX ILIAC LIMB - FS051518-61; OVATION IX MAIN BODY - FS100518-02; OVATION PRIME FILL POLYMER - FF110218-02
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR